Alert archive / Colorado / Special Weather Statements in 2014
Special Weather Statement, NWS Pueblo, CO
NWS Pueblo, CO issued this special weather statement at Aug 9, 2014, 3:47 PM MDT for Teller County, Colorado. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 9, 2014, 3:47 PM MDT (21:47 UTC)
- Expired
- Aug 9, 2014, 4:15 PM MDT
- In force
- 28 min
- Issued by
- NWS Pueblo, CO
County Teller County, CO
The radar
The Pueblo radar (KPUX), 83 km from the middle of the area, began a volume at 21:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 9.8 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 94 J/kg
- Mixed-layer CIN
- -203 J/kg
- Mixed-layer LCL
- 2440 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
157 WWUS85 KPUB 092147 SPSPUB SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 347 PM MDT SAT AUG 9 2014 COZ081-084-085-092215- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT CO- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT CO- TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND 11000 FT CO- 347 PM MDT SAT AUG 9 2014 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL TELLER AND WEST CENTRAL EL PASO COUNTIES UNTIL 415 PM MDT... ...SPECIFICALLY FOR THE WALDO CANYON BURN SCAR AREA... AT 344 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM NEAR THE WALDO CANYON BURN SCAR...OR 9 MILES NORTHWEST OF COLORADO SPRINGS...MOVING EAST AT 5 MPH. RAINFALL AMOUNTS OF .10 INCHES OR LESS WILL BE POSSIBLE ON THE WALDO CANYON BURN SCAR WITH THIS STORM. IT IS NOT LIKELY TO CAUSE FLOODING. LIGHTNING AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE...THE WALDO CANYON BURN SCAR AREA...WESTERN COLORADO SPRINGS...WOODLAND PARK...MANITOU SPRINGS...CASCADE AND CHIPITA PARK. LAT...LON 3886 10495 3898 10504 3902 10491 3890 10483 TIME...MOT...LOC 2144Z 255DEG 6KT 3895 10490 $$ LW
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this special weather statement went out at Aug 9, 3:21 PM MDT, 26 minutes earlier.
Area forecast discussion, Aug 9, 3:21 PM MDT, 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 321 PM MDT SAT AUG 9 2014 .SHORT TERM...(THIS EVENING THROUGH SUNDAY) ISSUED AT 308 PM MDT SAT AUG 9 2014 ...THUNDERSTORMS OVER NORTHERN EL PASO COUNTY EAST OF I-25... THE MOST POTENT STORMS OF THE DAY HAVE BEEN ACROSS NORTHERN EL PASO COUNTY...MAINLY EAST OF I-25. THIS AREA IS BEING LIFTED BY SOUTHWARD MOVING OUTFLOW AND STILL HAS SOME DECENT SURFACE MOISTURE...DEWPOINTS IN THE LOWER 50S...TO WORK WITH. THE STORM PREDICTION CENTER IS CONCERNED WITH A HAIL AND WIND THREAT NEARING THE NORTHEASTERN PORTION OF OUR FORECAST AREA...MAINLY IMPACTING KIOWA COUNTY...AS THE AFTERNOON AND EVENING PROGRESS. COULD BE THAT OUTFLOW BEING GENERATED FROM THE CONVECTION RUNNING FROM FALCON TO PUNKIN CENTER TO STRATTON...WILL KICK OFF SOME MORE STORMS AS IT HEADS SOUTH AND EAST THIS EVENING...HELPING TO REALIZE THAT HAIL AND WIND THREAT. OTHER AREAS OF THE SOUTHERN COLORADO HAVE BEEN PRETTY QUIET SO FAR TODAY. LAS ANIMAS COUNTY HAS HAD SOME ACTIVITY MAINLY ACROSS THE PLAINS EAST OF TRINIDAD. THIS AREA...AND EASTWARD ACROSS BACA COUNTY...MAY FLARE UP MORE THIS EVENING...PER HIGH RES MODELS...AS BETTER MOISTURE IS ENCOUNTERED. OTHER AREAS HAVE BEEN PRETTY UNEVENTFUL TODAY. THE MOUNTAINS HAVE REALLY BEEN STRUGGLING TO GENERATE ANYTHING WITH SURFACE DEWPOINTS WIDESPREAD IN THE 20S AND 30S. THIS DRY AIR HAS EVEN SPREAD INTO WESTERN EL PASO AND TELLER COUNTY FOR THE TIME BEING...WHERE DEW POINTS ARE PRESENTLY IN THE 30S. THIS IS REALLY DISABLING CONVECTION ACROSS THE WALDO SCAR AND SURROUNDING AREAS FOR THE TIME BEING. THERE IS STILL A CHANCE THAT SOME CONVECTION COULD DEVELOP OVER THIS AREA THROUGH THE AFTERNOON INTO THE EVENING...JUST DEPENDING ON WHERE OUTFLOW FROM CURRENT CONVECTION ENDS UP. FOR TOMORROW...A BOUNDARY WILL COME SOUTH AND BACK UP TO THE MOUNTAINS...PUTTING A COOLER AND WETTER AIR MASS IN PLACE ACROSS THE AREA. INITIALLY...STABILITY MAY LIMIT THE INTENSITY OF CONVECTION SUNDAY...BUT EVENTUALLY THINGS SHOULD GET GOING. THERE COULD BE SHOWERS AND LOW INTENSITY STORMS AROUND EARLY IN THE DAY...EVEN IN THE MORNING. THEN...IN THE MID TO LATE AFTERNOON...SHOULD SEE STORM INTENSITIES PICK UP ALONG AND NEAR THE MOUNTAINS...WHERE ANY CAP SHOULD WEAKEN FIRST...WITH ACTIVITY THEN PROGRESSING EASTWARD OUT ONTO THE PLAINS THROUGH THE EVENING. COULD BE SOME SEVERE STORMS PRODUCING 1 INCH DIAMETER HAIL AND GUSTS TO 60 MPH. HEAVY RAIN WILL ALSO BE AT AN INCREASED LEVEL OF THREAT. BURN SCARS WILL NEED TO BE MONITORED AS WELL AS OTHER AREAS. LIGHTNING...AS ALWAYS...WILL BE A HAZARD. LOOKS LIKE THE WESTERN MOUNTAINS AND HIGH VALLEYS SHOULD ALSO SEE AN INCREASE IN STORMS TOMORROW...AS MODELS SHOW MOIST EASTERLY WINDS PUSHING UP TO THE CONTINENTAL DIVIDE SUNDAY AFTERNOON. LW .LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY) ISSUED AT 308 PM MDT SAT AUG 9 2014 SUNDAY NIGHT...THERE ARE YET DIFFERENCES BETWEEN THE NAM AND GFS REGARDING COVERAGE OF PRECIPITATION...WITH THE GFS HAVING MORE AND LONGER LASTING RAINFALL THAN THE NAM. WILL DO A BLEND BETWEEN THE TWO AND KEEP POPS IN THROUGHOUT THE NIGHT OVER PORTIONS OF THE AREAS...INCLUDING THE RATON RIDGE AND MOUNTAINS. MONDAY AND TUESDAY...UPPER RIDGE WILL BUILD OVER THE ROCKIES. THE FOCUS OF ISOLATED TO SCATTERED SHOWERS AND STORMS WILL BE ACROSS THE MOUNTAINS AND ADJACENT TERRAIN...WITH THE PLAINS POTENTIALLY DRY. HIGH TEMPERATURES WILL BE NEAR TO A BIT BELOW SEASONAL AVERAGES. WEDNESDAY AND THURSDAY...AN UPPER TROUGH ACROSS THE WESTERN STATES WILL MOVE TOWARD THE ROCKIES...AND DRAW ABUNDANT MONSOONAL MOISTURE TO THE WESTERN PART OF OUR CWA BY THE AFTERNOON AND INTO THURSDAY. THIS MAY CAUSE ISSUES WITH THE WEST FORK COMPLEX BURN SCARS...AND WILL BE MONITORED CLOSELY. BOTH THE GFS AND EUROPEAN MODELS SHOW A SHORTWAVE MOVING THROUGH THE UPPER TROUGH TO OUR NORTH WEDNESDAY NIGHT...SENDING A WAVE OF PRECIPITATION EASTWARD DURING THURSDAY. THIS DEVELOPING UPPER PATTERN PUSHES MONSOONAL MOISTURE SOUTH OF THE CWA...AND PUTS US IN A COOL...RELATIVELY STABLE AIR MASS FRIDAY AND SATURDAY...THE LONG RANGE MODELS DIVERGE IN SOLUTIONS WITH THE EUROPEAN NOW THE MORE PROGRESSIVE MODEL...CARRYING THE UPPER LOW INTO THE DAKOTAS...WHILE THE GFS KEEPS IT OVER IDAHO AND WYOMING. IF THE GFS IS MORE CORRECT...THERE WOULD BE A BETTER CHANCE FOR SHOWERS AND STORMS ACROSS OUR PLAINS...AND IF THE EUROPEAN IS MORE CORRECT...IT WOULD BE DRIER. -TLM- && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SUNDAY EVENING) ISSUED AT 308 PM MDT SAT AUG 9 2014 VFR CONDITIONS EXPECTED AT MOST LOCATIONS NEXT 24 HRS...INCLUDING ALL 3 TAF SITES. EXPECT ISOLATED TSRA TO CONTINUE OVER THE PLAINS THROUGH ABOUT 03Z. WILL CONTINUE VCTS MENTION AT KCOS AND KPUB. WILL KEEP MENTION OUT OF KALS AS AIR MASS LOOKING TOO DRY THERE THIS EVENING. BRIEF LIFR TO MVFR CONDITIONS POSSIBLE UNDER TSRA ACROSS THE PLAINS THIS EVENING. TOMORROW...A COOL FRONT WILL BACK UP INTO THE MOUNTAINS BRINGING A COOLER AND WETTER AIR MASS BACK INTO THE REGION. THUNDERSTORM STORM CHANCES AND COVERAGE WILL GO UP SUNDAY...CONTINUING INTO SUNDAY NIGHT. MOST INTENSE ACTIVITY EXPECTED TO DEVELOP ALONG AND NEAR THE MOUNTAINS DURING THE MID TO LATE AFTERNOON...SPREADING EASTWARD ACROSS THE PLAINS THROUGH THE EVENING. HAIL UP TO 1 INCH IN DIAMETER AND WIND GUSTS UP TO 60 MPH POSSIBLE FROM STRONGEST STORMS. OTHERWISE...THREATS OF HEAVY RAIN AND LIGHTNING. PLAINS...AS WELL AS MOUNTAINS AND HIGH VALLEYS...SHOULD ALL SEE AN UPSWING IN ACTIVITY TOMORROW. LW && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...LW LONG TERM...TM AVIATION...LW
Hazardous weather outlook, Aug 9, 11:52 AM MDT, 3 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 1152 AM MDT SAT AUG 9 2014 COZ058>089-093>099-101800- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 1152 AM MDT SAT AUG 9 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED THUNDERSTORMS WILL DEVELOP OVER THE HIGHER TERRAIN EARLY THIS AFTERNOON AND SPREAD EAST ACROSS THE PLAINS THROUGH THE REMAINDER OF THE AFTERNOON AND EVENING. THE BEST CHANCE FOR STORMS WILL BE OVER THE PALMER DIVIDE AND THE SOUTHEASTERN PLAINS. THE MAIN THREATS FROM STORMS WILL BE BRIEF HEAVY RAINFALL...GUSTY WINDS UP TO 40 MPH AND LIGHTNING. HOWEVER...ONE OR TWO STRONGER STORMS...PRODUCING HAIL UP TO 1 INCH IN DIAMETER AND WIND GUSTS TO 50 MPH...WILL BE POSSIBLE...MAINLY EAST OF THE I-25 CORRIDOR. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER THE MOUNTAINS ON SUNDAY...SPREADING TO THE EASTERN PLAINS BY SUNDAY AFTERNOON. THE MAIN THREAT FROM THESE STORMS WILL BE FREQUENT LIGHTING...ALONG WITH THE POTENTIAL FOR LOCALLY HEAVY RAINFALL WHICH COULD RESULT IN FLASH FLOODING IN FLOOD PRONE AREAS. SOME OF THE STRONGER STORMS COULD ALSO PRODUCE SMALL HAIL AND STRONG WIND GUSTS. FEWER STORMS ARE EXPECTED MONDAY AND TUESDAY AS HIGH PRESSURE BUILDS OVER THE AREA. THE MONSOON WILL SHIFT TO WESTERN COLORADO BY WEDNESDAY...LEADING TO AN INCREASED THREAT OF HEAVY RAINFALL AND POTENTIAL FLOODING THROUGH THE END OF THE WEEK. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE THIS AFTERNOON THROUGH TONIGHT OVER THE SOUTHEAST PLAINS. 50/50
In the hours before
Special weather statement, Aug 9, 2:12 PM MDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 212 PM MDT SAT AUG 9 2014 COZ084-092045- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT CO- 212 PM MDT SAT AUG 9 2014 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL EL PASO COUNTY UNTIL 245 PM MDT... AT 211 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES NORTHEAST OF BLACK FOREST...OR 21 MILES NORTHEAST OF COLORADO SPRINGS...MOVING EAST AT 20 MPH. DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF EXTREME NORTH CENTRAL EL PASO COUNTY NORTH OF PEYTON AND CALHAN. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 3900 10462 3901 10463 3913 10471 3913 10428 TIME...MOT...LOC 2011Z 276DEG 17KT 3910 10461 TLM
Special weather statement, Aug 9, 2:34 PM MDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
234 PM MDT SAT AUG 9 2014
COZ085-092100-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT CO-
234 PM MDT SAT AUG 9 2014
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL EL PASO COUNTY UNTIL
300 PM MDT...
AT 233 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR RUSH...OR 38 MILES SOUTHWEST OF LIMON...
MOVING SOUTHEAST AT 25 MPH.
NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF EAST CENTRAL EL
PASO COUNTY.
LAT...LON 3887 10406 3869 10405 3868 10405 3867 10406
3874 10416
TIME...MOT...LOC 2033Z 311DEG 20KT 3877 10405
TLMSpecial weather statement, Aug 9, 2:50 PM MDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
250 PM MDT SAT AUG 9 2014
COZ084-092115-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT
CO-
250 PM MDT SAT AUG 9 2014
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN EL PASO COUNTY UNTIL
315 PM MDT...
AT 249 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NORTH OF PEYTON...OR 27 MILES NORTHEAST OF
COLORADO SPRINGS...MOVING EAST AT 25 MPH.
PENNY SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
AREAS NORTH OF CALHAN...AND RAMAH.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3907 10405 3905 10405 3905 10406 3903 10451
3913 10454 3913 10406
TIME...MOT...LOC 2049Z 263DEG 23KT 3910 10444
TLMLocal storm report, Aug 9, 3:06 PM MDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
306 PM MDT SAT AUG 09 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM HAIL 3 W RUSH 38.84N 104.15W
08/09/2014 M0.88 INCH EL PASO CO PUBLIC
&&
MAGNUSONSpecial weather statement, Aug 9, 3:41 PM MDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 341 PM MDT SAT AUG 9 2014 COZ085-092215- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT CO- 341 PM MDT SAT AUG 9 2014 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN EL PASO COUNTY UNTIL 415 PM MDT... AT 340 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 10 MILES SOUTHEAST OF TRUCKTON...OR 37 MILES NORTHEAST OF PUEBLO...MOVING EAST AT 10 MPH. DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF EXTREME SOUTHEASTERN EL PASO COUNTY. LAT...LON 3855 10406 3855 10415 3867 10416 3867 10406 TIME...MOT...LOC 2140Z 267DEG 11KT 3861 10408 TLM
Special weather statement, Aug 9, 3:47 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 347 PM MDT SAT AUG 9 2014 COZ081-084-085-092215- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT CO- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT CO- TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND 11000 FT CO- 347 PM MDT SAT AUG 9 2014 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL TELLER AND WEST CENTRAL EL PASO COUNTIES UNTIL 415 PM MDT... ...SPECIFICALLY FOR THE WALDO CANYON BURN SCAR AREA... AT 344 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM NEAR THE WALDO CANYON BURN SCAR...OR 9 MILES NORTHWEST OF COLORADO SPRINGS...MOVING EAST AT 5 MPH. RAINFALL AMOUNTS OF .10 INCHES OR LESS WILL BE POSSIBLE ON THE WALDO CANYON BURN SCAR WITH THIS STORM. IT IS NOT LIKELY TO CAUSE FLOODING. LIGHTNING AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE...THE WALDO CANYON BURN SCAR AREA...WESTERN COLORADO SPRINGS...WOODLAND PARK...MANITOU SPRINGS...CASCADE AND CHIPITA PARK. LAT...LON 3886 10495 3898 10504 3902 10491 3890 10483 TIME...MOT...LOC 2144Z 255DEG 6KT 3895 10490 LW
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 12:33 PM MDT | Special Weather Statement | PUB | Teller | 27 min |
| Aug 9, 1:10 PM MDT | Special Weather Statement | PUB | El Paso | 35 min |
| Aug 9, 1:40 PM MDT | Special Weather Statement | PUB | El Paso | 35 min |
| Aug 9, 1:58 PM MDT | Special Weather Statement | PUB | El Paso | 32 min |
| Aug 9, 2:12 PM MDT | Special Weather Statement | PUB | El Paso | 33 min |
| Aug 9, 2:34 PM MDT | Special Weather Statement | PUB | El Paso | 26 min |
| Aug 9, 2:50 PM MDT | Special Weather Statement | PUB | Elbert | 25 min |
| Aug 9, 3:41 PM MDT | Special Weather Statement | PUB | El Paso | 34 min |
| Aug 9, 4:15 PM MDT | Special Weather Statement | PUB | Teller | 30 min |
| Aug 9, 4:31 PM MDT | Special Weather Statement | PUB | Kiowa | 29 min |
| Aug 9, 4:42 PM MDT | Severe Thunderstorm Warning | PUB | Kiowa | 48 min |
| Aug 9, 4:46 PM MDT | Special Weather Statement | PUB | Baca | 29 min |
| Aug 9, 5:26 PM MDT | Special Weather Statement | PUB | Kiowa | 34 min |
| Aug 9, 5:58 PM MDT | Special Weather Statement | PUB | Kiowa | 32 min |
Nearby
Special Weather Statements in Colorado, 2014Every special weather statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.